Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 87, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 26, 2026, 11:00 PM EDT for 4 counties in Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2026, 11:00 PM EDT (03:00 UTC)
- Expired
- Mar 26, 2026, 11:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 107 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
293
WUUS53 KIND 270300
SVRIND
INC021-055-153-167-270345-
/O.NEW.KIND.SV.W.0087.260327T0300Z-260327T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1100 PM EDT Thu Mar 26 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Vigo County in west central Indiana...
Sullivan County in southwestern Indiana...
Southwestern Clay County in west central Indiana...
Northwestern Greene County in southwestern Indiana...
* Until 1145 PM EDT.
* At 1100 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Westfield to near Martinsville to 6
miles southeast of Casey, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Terre Haute, Linton, Sullivan, West Terre Haute, Jasonville,
Shelburn, Prairieton, Prairie Creek, Farmersburg, Dugger, Clay
City, Hymera, Fairbanks, Center Point, Merom, Riley, Graysville,
Coalmont, Cory, and Saline City.
This includes Interstate 70 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3917 8764 3922 8757 3925 8757 3925 8760
3928 8761 3930 8760 3931 8762 3934 8758
3935 8753 3948 8753 3947 8705 3917 8705
3899 8712 3906 8758 3908 8760 3909 8762
3910 8762 3911 8765 3912 8763 3913 8766
TIME...MOT...LOC 0300Z 270DEG 55KT 3942 8788 3931 8788 3923 8791
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME3 follow-up statements
258
WWUS53 KIND 270321
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1121 PM EDT Thu Mar 26 2026
INC021-055-153-167-270345-
/O.CON.KIND.SV.W.0087.000000T0000Z-260327T0345Z/
Vigo IN-Sullivan IN-Clay IN-Greene IN-
1121 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHERN VIGO...NORTHERN SULLIVAN...SOUTHWESTERN CLAY AND
NORTHWESTERN GREENE COUNTIES...
At 1121 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Terre Haute to 13 miles southeast
of Marshall to 10 miles northwest of Sullivan, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Terre Haute, West Terre Haute, Jasonville, Shelburn, Prairieton,
Prairie Creek, Farmersburg, Clay City, Hymera, Fairbanks, Center
Point, Riley, Coalmont, Cory, Saline City, Pimento, and Indiana State
University.
This includes Interstate 70 between mile markers 1 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3919 8762 3922 8757 3925 8757 3925 8758
3930 8753 3935 8754 3935 8753 3948 8753
3947 8705 3917 8705 3909 8708
TIME...MOT...LOC 0321Z 273DEG 56KT 3941 8749 3930 8747 3922 8750
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME886
WWUS53 KIND 270333
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1133 PM EDT Thu Mar 26 2026
INC021-055-153-167-270345-
/O.CON.KIND.SV.W.0087.000000T0000Z-260327T0345Z/
Vigo IN-Sullivan IN-Clay IN-Greene IN-
1133 PM EDT Thu Mar 26 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR SOUTHEASTERN VIGO...NORTHEASTERN SULLIVAN...SOUTHWESTERN CLAY AND
NORTHWESTERN GREENE COUNTIES...
At 1133 PM EDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Terre Haute to 9 miles northeast
of Sullivan, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jasonville, Clay City, Hymera, Coalmont, and Saline City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3912 8707 3918 8739 3929 8732 3938 8730
3938 8705 3917 8705
TIME...MOT...LOC 0333Z 273DEG 59KT 3938 8725 3927 8723 3921 8730
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GM286
WWUS53 KIND 270337
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1137 PM EDT Thu Mar 26 2026
INC021-055-153-167-270347-
/O.EXP.KIND.SV.W.0087.000000T0000Z-260327T0345Z/
Vigo IN-Sullivan IN-Clay IN-Greene IN-
1137 PM EDT Thu Mar 26 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VIGO...
NORTHEASTERN SULLIVAN...SOUTHWESTERN CLAY AND NORTHWESTERN GREENE
COUNTIES WILL EXPIRE AT 1145 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern and west central Indiana.
LAT...LON 3912 8707 3918 8739 3929 8732 3938 8730
3938 8705 3917 8705
TIME...MOT...LOC 0337Z 270DEG 55KT 3938 8719 3927 8717 3921 8724
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:34 PM EDT, 1 hour 26 minutes earlier. Its key messages:
- A round of strong to severe storms are expected this evening into tonight, all hazards are possible
- Cooler on Friday, with a warming trend resuming over the weekend
- Active pattern may develop first week of April
Area forecast discussion, Mar 26, 9:34 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 934 PM EDT Thu Mar 26 2026 .KEY MESSAGES... - A round of strong to severe storms are expected this evening into tonight, all hazards are possible - Cooler on Friday, with a warming trend resuming over the weekend - Active pattern may develop first week of April && .FORECAST UPDATE... Issued at 933 PM EDT Thu Mar 26 2026 Overall forecast remains in good shape with only minor adjustments necessary. For the latest details on the severe convective threat in the near term, see the latest MESOSCALE UPDATE section below. Thunderstorm activity will continue to move through the area overnight as the boundary pushes southward. Severe threat will eventually transition more to minor hydrologic concerns as pockets of moderate to locally heavy rainfall train over previously impacted areas. MRMS precipitation estimates are generally an inch or less aside from a small area that may be at least slightly hail contaminated, and flash flood guidance values are relatively high for the most part, so again, anticipate primarily minor hydrologic concerns if any. Precip will remain elevated/largely post-frontal so going PoPs were generally in good shape. && .MESOSCALE UPDATE... Issued at 905 PM EDT Thu Mar 26 2026 Recent special sounding out of IU/Bloomington shows substantial amount of inhibition from a capping inversion located around 800 mb/6kft AGL (cinh around 250 j/kg). Early evening thunderstorm activity that was located along and just north of the frontal boundary has diminished as the boundary has pushed into an increasingly stable surface based parcel environment. RAP mesoanalysis showing cinh around 100 j/kg around I-70 corridor where the boundary is presently located as of 0030Z. Surface analysis shows between 4-6 mb/2 hr pressure rises located over central IL into Northern IN. This will support an accelerated southward push of the frontal boundary through midnight. Despite the weakening trend in convection the last few hours, sufficiently strong deep layer shear combined with elevated instability (around 1000 j/kg of MUCAPE) and steep mid level lapse rates still support an environment for marginally severe hail. Recent uptick in convection to the west in northern IL appears to be associated with increasing upper level divergence. This activity is rooted around 2-3km AGL, on the frontal inversion per VWP from ILX and LOT radars. Around 40-50 kts of deep layer shear remains evident between 2-3km and 6 km, which will continue to support marginal supercell structures. Given fairly fast storm motions, this activity will be moving into areas mainly north of I-70 through 03Z. In addition, activity will tend to train over similar areas and the threat for minor flooding will gradually increase especially after midnight EDT. && .SHORT TERM (This evening through Friday)... Issued at 143 PM EDT Thu Mar 26 2026 Some weak upper energy may continue to produce isolated showers or storms north of central Indiana into mid-afternoon, with no severe threat from these. Record warm temperatures and breezy conditions will persist this afternoon ahead of a potent cold front. Warm air aloft will continue to act as a cap for the remainder of the afternoon across central Indiana. However, forcing and good convergence with the potent cold front will create thunderstorms along it north of the area, with storms potentially reaching far northern portions of central Indiana after 600 PM EDT. Strong shear and instability of 1000-1500 J/kg of CAPE will lead to the potential of severe convection, especially across the northern forecast area where CAPE is highest. If supercells form and remain ahead of the front, a few tornadoes will be possible in addition to large hail and damaging winds. Initial storms will then form a line along the front which will move south through the evening and could reach Indy by 9-10PM. As the storms become linear, the threat for wind damage will increase with tornado threat lowering some. (Tornado threat will remain non-zero along a QLCS). Additional showers and storms will develop behind the surface front and remain elevated. Large hail with be a threat with these, though wind damage remains possible. Instability will weaken later this evening into the overnight, diminishing the severe threat. Another concern is localized flooding with potential training of storms across the northern forecast area tonight. HREF LPMM shows the potential of over 2 inches of rain north of I-70. Will continue to mention the threat of heavy rain and flooding in messaging tonight. Temperatures will drop sharply behind the front, with the HRRR showing the potential of a 25-30 degree drop in an hour at Lafayette as the front passes. Lows tonight will be in the mid 30s north to mid 40s south. Some rain will linger in the south Friday morning as the system exits. Otherwise, much colder and drier air will continue to filter in. Highs will only reach the middle 40s north to the middle 50s south. && .LONG TERM (Friday night through Thursday)... Issued at 143 PM EDT Thu Mar 26 2026 Central Indiana will be in northwest flow aloft through the weekend. High pressure will keep the weather quiet. Temperatures will remain below normal with highs around 50 on Saturday, but warm advection on the west side of the high on Sunday will bring a return to above normal readings in the 60s. Next week, an upper high will slide across the far southern USA. The edge of the upper high will nudge into the local area, bringing highs in the 70s for most areas Monday through Wednesday. A surface front will set up north of central Indiana for Monday through Wednesday. Most forcing from the front will remain out of the area, but upper impulses moving around the high may be enough to bring chances for some showers and thunderstorms at times. Late in the period, an upper wave moving through may bring the surface front south into the area on Thursday. This would bring better chances for rain to the area, as well as at least slightly cooler temperatures. Uncertainty remains high on the details though that far out. Looking into next weekend, upper troughing to the west and the high to the east will put central Indiana in potentially active southwest flow, with energy ejecting from the trough at times. && .AVIATION (18Z TAF Issuance)... Issued at 107 PM EDT Thu Mar 26 2026 Impacts: - Wind gusts near 30kt possible this afternoon - Convection moving north to south 23Z-06Z. Severe convection possible, especially KLAF/KIND - Wind shift to N through the evening - MVFR ceilings overnight through Friday morning Discussion: A cold front will move south through the sites roughly 23Z-06Z, shifting winds to the north. Convection will be along and behind the front, with rain lingering behind the convection overnight. Severe convection is possible with damaging winds and very large hail, mainly before 05Z. IFR and worse possible in convection. Ceilings will lower to MVFR behind the front and will persist through Friday morning. Brief IFR is possible. && .IND WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...Nield MESOSCALE...Crosbie SHORT TERM...50 LONG TERM...50 AVIATION...50
Hazardous weather outlook, Mar 26, 2:30 PM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 230 PM EDT Thu Mar 26 2026 INZ021-028>031-035>049-051>057-060>065-067>072-271830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 230 PM EDT Thu Mar 26 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Strong to severe thunderstorms are possible from about 600 PM EDT through 100 AM EDT. Large hail and damaging wind gusts are the primary threats though a few tornadoes cannot be ruled out. Localized heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible next week. Severe weather is not expected, but lightning is a hazard with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Mar 26, 8:39 PM EDT, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
839 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Hail 1 NW Yorktown 40.18N 85.49W
03/26/2026 M0.75 Inch Delaware IN Public
Time estimated from radar.
&&
BHLocal storm report, Mar 26, 8:41 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
841 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 NNW Ball State Univer 40.21N 85.42W
03/26/2026 E0.50 Inch Delaware IN Public
Time estimated from radar.
&&
BHLocal storm report, Mar 26, 8:51 PM EDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
851 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM Tstm Wnd Dmg 3 S Michigantown 40.29N 86.39W
03/26/2026 Clinton IN Public
Numerous trees...limbs...and utility poles
were blown down by thunderstorm winds in
Clinton County...especially the eastern
portion. Time estimated from radar.
&&
BHLocal storm report, Mar 26, 8:58 PM EDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
858 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM Hail Thorntown 40.13N 86.61W
03/26/2026 E0.70 Inch Boone IN Amateur Radio
Location is near Thorntown...size is near
dime size.
&&
BHLocal storm report, Mar 26, 9:08 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
908 PM EDT Thu Mar 26 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM Tstm Wnd Dmg Tipton 40.28N 86.04W
03/26/2026 Tipton IN Amateur Radio
Thunderstorm winds blew a healthy pine tree
down over in Tipton on South West Street
that is approximately 14 inches in
circumference.
&&
BHSpecial weather statement, Mar 26, 9:08 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
908 PM EDT Thu Mar 26 2026
INZ030-037>040-046>048-270145-
Clinton IN-Tipton IN-Hendricks IN-Madison IN-Boone IN-Hancock IN-
Hamilton IN-Marion IN-
908 PM EDT Thu Mar 26 2026
...Strong thunderstorms will impact portions of southern Madison,
northwestern Hancock, southeastern Clinton, northern Hendricks,
Marion, Boone, Hamilton and southern Tipton Counties through 945 PM
EDT...
At 907 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Tipton to 8 miles west of
Brownsburg. Movement was east at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indianapolis, Anderson, Carmel, Fishers, Noblesville, Lawrence,
Brownsburg, Lebanon, Beech Grove, Zionsville, Speedway, Elwood,
Alexandria, Tipton, Westfield, Cumberland, Cicero, McCordsville,
Pendleton, and Fortville.
This includes the following highways...
Interstate 65 between mile markers 105 and 146.
Interstate 69 between mile markers 200 and 224.
Interstate 70 between mile markers 75 and 98.
Interstate 74 between mile markers 49 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and west central Indiana.
&&
LAT...LON 4022 8558 4018 8558 3964 8601 3991 8670
3994 8669 4037 8633
TIME...MOT...LOC 0107Z 291DEG 53KT 4022 8625 3988 8654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:16 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 29 min |
| Mar 26, 8:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery | 25 min |
| Mar 26, 9:08 PM EDT | Special Weather Statement | IND | Boone, Hamilton, Madison, Marion, Tipton | 37 min |
| Mar 27, 6:25 AM EDT | River Flood Warning | IND | Delaware, Randolph | 27 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.